Arkansas, 2020

Flood in Arkansas, April 13 to 23, 2020

April 13 to 23, 2020 · NWS LZK · 1 event in 1 county or zone

Flooding returned to the Ouachita River at Camden in mid April 2020 due to heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Flooding returned to the Ouachita River at Camden in mid April 2020 due to heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 13, 4:47 AM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Apr 13, 4:47 AM CST, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
547 AM CDT Mon Apr 13 2020

.UPDATE...

Updated to include 12z aviation discussion below.

&&

.AVIATION...

MVFR ceilings are widespread this morning but these will give way
to VFR ceilings over the next 2-6 hours. W-NW winds 15-25 kts
with higher gusts will lighten throughout the day with a shift to
N-NE later in the period as sfc ridging settles into the region.

&&

.PREV DISCUSSION...(ISSUED 356 AM CDT Mon Apr 13 2020)
SHORT TERM...Today Through Tuesday Night

Windy conditions will persist across roughly the NE half of the
forecast area for a few more hours this morning before the
pressure gradient relaxes and winds become more light. Surface
ridging will settle into the area and below normal temperatures
are expected through the period.

Mostly dry conditions are expected with only slight chances for
precip during the morning hours on Tuesday as some weak energy
aloft approaches the area from the west. Some locations across
northern Arkansas could see near freezing temperatures again by
Wednesday morning.

LONG TERM...Wednesday Through Sunday

Canadian high pressure will be overhead to begin the period, with
below average temperatures in the forecast. In fact, parts of the
Ozark Mountains may start off Wednesday with a freeze. Patchy frost
is expected in portions of northern and central Arkansas.

It will be dry through Thursday, with high pressure exiting to the
east. A weak cold front will slide into the area from the north
Thursday night/Friday, and will bring small chances of showers.

Dry conditions will return late Friday into the first part of the
weekend, but will be short-lived. Isolated to scattered showers will
follow Saturday night into Sunday as another front approaches from
the Plains.

While there are at least a couple of opportunities to pick up rain
in the long term, amounts will be light overall. Quarter to half
inch totals are expected.

&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 7 AM CDT this morning FOR Arkansas-Baxter-
Boone-Cleburne-Conway-Desha-Drew-Faulkner-Fulton-Grant-
Independence-Izard-Jackson-Jefferson-Johnson-Lawrence-Lincoln-
Lonoke-Marion-Monroe-Newton-Perry-Pope-Prairie-Pulaski-Randolph-
Saline-Searcy-Sharp-Stone-Van Buren-White-Woodruff.

&&

Aviation...67
Hazardous weather outlook, Apr 13, 3:06 AM CST, 4 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
406 AM CDT Mon Apr 13 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
406 AM CDT Mon Apr 13 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A few locations across northern Arkansas will begin the day with
temperatures at or slightly below freezing. Additionally, windy
conditions will persist through mid-morning across roughly the
northeast half of the state. Sustained winds could exceed 25 mph
with gusts to 40 mph at times.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

Below average temperatures will be noted for several days. On
Tuesday, a few snow flakes may mix with raindrops in parts of the
Ozark Mountains in the morning. Early Wednesday, a freeze is
possible in the Ozarks, with patchy frost over northern and central
Arkansas.

Temperatures will return to seasonal levels later in the week.
There will be chances of showers late Thursday into Friday and
Saturday night into Sunday. No significant impacts are expected.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

67/46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Ouachita

When
April 13, 7:40 AM CST to April 23, 4:52 AM CST
Where
Ouachita County, 1.84 mi SW of Kent to 0.6 mi WNW of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.609, -92.839

Flooding returned on the Ouachita River at Camden and continued through mid April 2020.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2020Every state in 2020This day in weather historyWarnings in Arkansas, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 887633.